Junkie

imageT

This is not a happy post. If you’ve seen my Facebook statuses, you have permission to not read this as it is essentially more complaining about the horrible withdrawal that Effexor causes.

I ran out of my pills and while waiting for the pharmacy to refill them, missed half a dose, and then a whole dose. It has been one of the worst ordeals of my life.

First came the mania. I was feeling good. Too good. I was dizzy, but in a kind of tipsy, happy way. I knew it was the beginning of withdrawal, but I didn’t know what to do about it. I went to bed. Then the random crying started. I was sad about a friend, and then all these crazy scenarios about Chris dying played in a loop, and then I started crying about the movie “The Book Thief.” Then the tremors. The shaking. The cold sweats. The insomnia. When I woke up, I could barely move and my mouth was so dry I could barely breathe. I knew I wouldn’t be going to the first day of class, the one class I had decided I could take this semester, after taking two and half semesters off. I cried some more.

The sleep paralysis was really bad. I couldn’t really move until 3 in the afternoon. My vision was blurry and I would not stop crying. I finally just called Chris and sobbed into the phone until he came home. I managed to calm down a little from the incessant shaking when he called the pharmacy and learned that they would be ready soon. The end was in sight.

When I got my meds, I also ate food. I hadn’t had any appetite all day, and I knew not having any nutrients was not helping at all. I couldn’t make anything, we didn’t really have anything, so I thought a basic Subway sandwich would be ok. It was not. I was almost instantly ill and had to retake my meds.

The vomiting has been continuing all evening and into the night. I don’t even feel nauseated, but my body is rejecting anything and everything, it seems.

This can’t happen again. And I’m furious at medication and the mental health corporations and my psychiatrist. This feels like poison. I’m definitely going to ask her to lower my dose. And demand she be upfront about the side effects of doing that.

Advertisements

2 thoughts on “Junkie

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s